Divisibility properties of hyperharmonic numbers


Goral H., Sertbas D. C.

ACTA MATHEMATICA HUNGARICA, vol.154, no.1, pp.147-186, 2018 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 154 Issue: 1
  • Publication Date: 2018
  • Doi Number: 10.1007/s10474-017-0766-7
  • Title of Journal : ACTA MATHEMATICA HUNGARICA
  • Page Numbers: pp.147-186

Abstract

We extend Wolstenholme's theorem to hyperharmonic numbers. Then, we obtain infinitely many congruence classes for hyperharmonic numbers using combinatorial methods. In particular, we show that the numerator of any hyperharmonic number in its reduced fractional form is odd. Then we give quantitative estimates for the number of pairs (n, r) lying in a rectangle where the corresponding hyperharmonic number h(n)((r)) is divisible by a given prime number p. We also provide p-adic value lower bounds for certain hyperharmonic numbers. It is an open problem that given a prime number p, there are only finitely many harmonic numbers h n which are divisible by p. We show that if we go to the higher levels r >= 2, there are infinitely many hyperharmonic numbers h(n)((r)) which are divisible by p. We also prove a finiteness result which is effective.